Alert archive / Florida / Coastal Flood Statements in 2023
Coastal Flood Statement 11, NWS Key West, FL
NWS Key West, FL issued this coastal flood statement at Sep 24, 2023, 3:25 PM EDT for Monroe County, Florida. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2023, 3:25 PM EDT (19:25 UTC)
- Expired
- Sep 25, 2023, 10:00 AM EDT
- In force
- 19 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this coastal flood statement went out at Sep 24, 3:07 PM EDT, 18 minutes earlier.
Area forecast discussion, Sep 24, 3:07 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Key West FL 307 PM EDT Sun Sep 24 2023 ...New DISCUSSION, MARINE, AVIATION... .DISCUSSION... Issued at 213 PM EDT Sun Sep 24 2023 Since this morning's storms, the island chain has been mostly sunny at times and rain-free. East winds average around 10 mph, while Reef locations have occasionally increased to 15 to 20 knots for tens of minutes due to the outflows from decaying thunderstorms. The KBYX radar detects strong thunderstorms southeast of the Upper Keys, and also a few long-track storms to the west of Key West. Storm motion is slightly deviant, indicating some meager organization to these storm cells. The KBYX VWP is confounded by bird motions, and derived hodographs are likely compromised. KBYX all-tilt data continues to sample weak mesocyclones in the 8-10 kft elevation data for the storms to the west of Key West. .FORECAST... The deep cyclone near the Yucatan Channel will lumber westward over the next few days as a mean-layer anticyclone develops over the southeastern Bahamas and Greater Antilles. This will set the stage for several days of rich, moisture laden east- southeasterlies. With supergeostrophic flow racing to the northeast around the apex of the ridge, the Keys will occasionally be within the favorable right-entrance-region of the subtropical jet. Forecast soundings and plan view depictions suggest a remarkable stretch of unsettled weather through at least Thursday, and although we highlight a return to near normal rain/thunder chances by next weekend, this may not be the case. The trend over the past severals days has been a little more breeze, POPs trending higher, and the unsettled weather lasting longer. We have leaned on these trends for both the digital and derived products. && .MARINE... Issued at 213 PM EDT Sun Sep 24 2023 There are no watches, warnings, or advisories currently in effect for the coastal waters of the Florida Keys. From synopsis, a disorganized trough near the Yucatan Channel will migrate westward over the next few days as Atlantic ridging builds westward into Florida. Breezes will be primarily gentle to moderate and out of the east. Above normal rain and thunder chances will continue for the next several days. && .AVIATION... (18Z TAFS) Issued at 213 PM EDT Sun Sep 24 2023 VFR conditions will prevail at both island terminals through the TAF period. Into this evening the terminals will remain mostly dry, but VCSH is included starting at 0z when shower activity is expected to pick back up. TEMPOs will be included for MVFR conditions if thunderstorms approach either terminal at that time. Near-surface winds out of convection will be mainly southeast at 5 to 10 knots. && .PRELIMINARY POINT TEMPS/POPS... Key West 82 92 83 90 / 60 50 50 60 Marathon 82 93 83 91 / 50 50 50 60 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...CLR Aviation/Nowcasts....AP Data Acquisition.....JPR Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
Hazardous weather outlook, Sep 24, 5:35 AM EDT, 9 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 535 AM EDT Sun Sep 24 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-250945- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 535 AM EDT Sun Sep 24 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. Scattered thunderstorms are expected today and tonight. The primary thunderstorm hazards will be cloud to surface lightning strikes, along with gusty winds. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible through the period. The primary thunderstorm hazards will be cloud to surface lightning strikes, along with gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 11:19 PM EDT | Special Marine Warning | KEY | 26 min | |
| Sep 24, 12:32 AM EDT | Special Marine Warning | KEY | 28 min | |
| Sep 24, 1:01 AM EDT | Special Marine Warning | KEY | 29 min | |
| Sep 24, 1:45 AM EDT | Special Marine Warning | KEY | 26 min | |
| Sep 24, 2:32 AM EDT | Special Marine Warning | KEY | 28 min | |
| Sep 24, 2:50 AM EDT | Special Marine Warning | KEY | 25 min | |
| Sep 24, 2:57 AM EDT | Special Marine Warning | KEY | 11 min | |
| Sep 24, 3:49 AM EDT | Special Marine Warning | KEY | 27 min | |
| Sep 24, 6:04 AM EDT | Special Marine Warning | KEY | 41 min | |
| Sep 24, 6:38 AM EDT | Areal Flood Advisory | KEY | Monroe | 67 min |
| Sep 24, 7:34 AM EDT | Special Marine Warning | KEY | 31 min | |
| Sep 24, 9:09 AM EDT | Special Marine Warning | KEY | 18 min | |
| Sep 24, 9:27 AM EDT | Special Marine Warning | KEY | 33 min | |
| Sep 24, 9:55 AM EDT | Special Marine Warning | KEY | 22 min | |
| Sep 24, 10:52 AM EDT | Special Marine Warning | KEY | 38 min | |
| Sep 24, 11:24 AM EDT | Special Marine Warning | KEY | 35 min | |
| Sep 24, 11:41 AM EDT | Special Marine Warning | KEY | 49 min | |
| Sep 24, 11:53 AM EDT | Special Marine Warning | KEY | 67 min | |
| Sep 24, 12:33 PM EDT | Special Marine Warning | KEY | 27 min | |
| Sep 24, 12:55 PM EDT | Special Marine Warning | KEY | 50 min | |
| Sep 24, 12:59 PM EDT | Special Marine Warning | KEY | 20 min | |
| Sep 24, 1:41 PM EDT | Special Marine Warning | KEY | 49 min | |
| Sep 24, 2:38 PM EDT | Special Marine Warning | KEY | 67 min | |
| Sep 24, 2:40 PM EDT | Special Marine Warning | KEY | 50 min | |
| Sep 24, 3:45 PM EDT | Special Marine Warning | KEY | 23 min | |
| Sep 24, 4:05 PM EDT | Special Marine Warning | KEY | 25 min | |
| Sep 24, 5:12 PM EDT | Special Marine Warning | KEY | 21 min | |
| Sep 24, 5:25 PM EDT | Special Marine Warning | KEY | 35 min | |
| Sep 24, 5:34 PM EDT | Special Marine Warning | KEY | 26 min | |
| Sep 24, 5:53 PM EDT | Special Marine Warning | KEY | 37 min | |
| Sep 24, 6:28 PM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 24, 6:44 PM EDT | Special Marine Warning | KEY | 31 min | |
| Sep 24, 6:47 PM EDT | Special Marine Warning | KEY | 28 min | |
| Sep 24, 7:14 PM EDT | Special Marine Warning | KEY | 31 min | |
| Sep 24, 7:43 PM EDT | Special Marine Warning | KEY | 32 min | |
| Sep 24, 7:49 PM EDT | Special Weather Statement | KEY | 56 min | |
| Sep 24, 7:54 PM EDT | Severe Thunderstorm Warning | KEY | Monroe | 36 min |
Nearby
Coastal Flood Statements in Florida, 2023Every coastal flood statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.